MAUDE Adverse Event Report: BOSTON SCIENTIFIC CORPORATION COYOTE; CATHETER, ANGIOPLASTY, PERIPHERAL, TRANSLUMINAL

BOSTON SCIENTIFIC CORPORATION COYOTE; CATHETER, ANGIOPLASTY, PERIPHERAL, TRANSLUMINAL
Model Number 24706
Medical Device Problem Codes Entrapment of Device (1212); Difficult to Advance (2920); Material Integrity Problem (2978)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 05/14/2024
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Device evaluated by mfr: the coyote was returned for analysis.The outer shaft, inner shaft, balloon, and tip were visually and microscopically examined.Visual examination showed no issues; however, the device was received with a guidewire stuck inside.The guidewire was able to be removed using force and pulling.It was unable to feed the guidewire through.Inspection of the remainder of the device presented no other damage or irregularities.Product analysis confirmed the guidewire being stuck.
 
Event or Problem Description
It was reported that froze on wire occurred.The 80% stenosed target lesion was located in the mild tortuous and mild calcified anterior tibial artery.A 3.0mm x 220mm x 150cm coyote balloon catheter was advanced for dilation.During the procedure, it was found that the shaft was crimped.The balloon was advanced and inflated at 8atm for 2 minutes.The device was withdrawn and reinserted after laser atherectomy on wire.However, the balloon would not track over wire and wire could not be removed either.The wire and balloon were removed from the patient intact and fully deflated and the procedure was completed with a different device.No complications were reported.

Brand Name
COYOTE
Common Device Name
CATHETER, ANGIOPLASTY, PERIPHERAL, TRANSLUMINAL
Manufacturer (Section D)
BOSTON SCIENTIFIC CORPORATION
300 boston scientific way
marlborough MA 01752
Manufacturer (Section G)
BOSTON SCIENTIFIC CORPORATION
two scimed place
maple grove MN 55311
Manufacturer Contact
rachel shields
4100 hamline ave n
arden hills, MN 55112
6512422111
MDR Report Key19508788
Report Number2124215-2024-34911
Device Sequence Number18021261
Product Code DQY
UDI-Device Identifier08714729797265
UDI-Public08714729797265
Combination Product (Y/N)N
Initial Reporter StateAZ
Initial Reporter CountryUS
PMA/510(K) Number
K111295
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 06/11/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date09/21/2026
Device Model Number24706
Device Catalogue Number24706
Device Lot Number0032481362
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer05/17/2024
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 05/14/2024
Initial Report FDA Received Date06/11/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured09/22/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
GUIDE CATHETER - 5 FR. DESTINATION.; GUIDEWIRE - .014 ASAHI MONGO.
Patient SexMale